The Side Effects of Tartrazine

Certain food additives are dangerous to our children, but who would have thought that the dyes used would be dangerous? I grew up using food coloring in frosting, decorating cookies and cakes…I don’t even know what else my mother used it on. So the fact that artificial coloring is so dangerous to our health was a surprise.

Of course, the food coloring that we all grew up using isn’t the same thing as the artificial colors used in processed foods. Tartrazine, also known as FD&C Yellow #5 or E102, is one of these artificial coloring additives. This is one we don’t want to give to our kids, so avoid it like it’s the plague!

Tartrazine doesn’t even sound appetizing when you learn what it’s made from! As with most artificial colors, it is manufactured from coal tar; hmmm, yummy! BLECH!

I keep mentioning the fact that ADHD is not a disease, it’s merely caused by a poor diet loaded with all kinds of nasty, dangerous additives. I’ve told you how pesticides, MSG, BHA & BHT and refined sugar are all contributing to the fact that our children are hyperactive. Well, guess what? Now there’s another additive causing hyperactivity in our children: Tartrazine.

Sadly, this isn’t the only side effect that FD&C Yellow #5 has…it has also been linked to asthma, migraines, thyroid cancer, anxiety, clinical depression, blurred vision, purple spots on your skin and unexplainable itchy skin.

Do I really have to tell you WHY it’s used when the food industries are aware of its side effects? OK, I will, Tartrazine is still used because it’s cheap. Beta Carotene could be used to achieve the same color results as Tartrazine, but it’s more expensive. Bottom line: as with all other harmful food additives, the food industry continues to use this harmful artificial coloring because it is CHEAP.

Tartrazine is found in a LOT of products, cereals, desserts, snack foods, shampoos and even cosmetics can all contain this harmful colorant. All you have to do is check the labels before you buy!

While checking the labels of everything at the grocery store may seem like a pain in the ass, think about how much of a pain in the ass it would be if your child were to end up sick and in the hospital or, if you have a child that has “diagnosed” with ADHD, think about how nice it would be to have a less hyperactive child.

57 Comments

  1. Tamara Downey on July 29, 2017 at 12:54 am

    People live on Kraft Dinner, and Kraft Dinner has Tartrazine in it. I don’t know that I’m buying this hook line and sinker. I would need to see medical research from a reputable source that states it is as dangerous as suggested here.

    A specific red dye that Smarties used many moons ago was band in the US/Canada. That’s why the company created the “do you eat the red ones last” commercials. They changed the dye, but drew attention to the red ones at the same time to put people at ease after the red dye food scare.



  2. Daniel on August 21, 2017 at 3:38 am

    I thought of Looking at the meaning of Tartrazine on in product in Nigeria, ((Viju milk drink); Just surprise at what am seeing and comments from others. It just best for us to eat fresh and non-processed foods.



  3. Nathalie on August 21, 2017 at 12:56 pm

    Anything in moderation; key word “moderation”



  4. Allen Puckett on September 2, 2017 at 11:09 am

    I see some people doubt the effects of FDC Yellow #5 . well you will find it in everything from yellow cake to pickles. I have to carry an epie pen and inhaler. If I ingest yellow #5 I have antiphalactic seizure . it should be banned!
    Thank you for the great info.



  5. Richard Royal on September 2, 2017 at 4:21 pm

    Makayla, Marc, and other GOVT. MOLES: You need to stop fighting the truth-tellers!!! There will come a day for those who hate all mankind, and a very old book says: “…men will seek death and not find it…” (That’s you haters of all truth-tellers & haters/deniers of Yeshua).



  6. Emma on September 28, 2017 at 12:57 pm

    I think that ADHD is definitely over ‘diagnosed’. I believe that in reality a lot of the behaviour displayed by some children is as a result of the additives in foods given to them. They are then medicated (generating profit for pharmaceutical companies) to counteract or ‘correct’ this behaviour.

    Artificial colours are cheaper than natural ones, pharma gains financially through medication sales, so I can’t see either situation changing any time soon.

    The biggest kick in the teeth, is the presence of artificial colours and other additives in some unavoidable childrens medicines such as paracetamol or antibiotics. They are permitted excipients in the UK. There has been no alternative antibiotic available, without lurid colouring, for my child when I have requested it. Calpol, a heavily promoted and leading brand of paracetamol suspension in the UK, has a list of additives too. It is nigh on impossible to find either medicine without additives. No wonder they seem to ‘work wonders’ and the kids are up and bouncing about after having these medications…. I dread my kids getting ill. Their behaviour is altered and it’s not their fault. I feel like it’s a double edged sword, administering these drugs to them. The drug element helps them, but the additives do them such a disservice.



  7. kikiTee on October 10, 2017 at 4:25 am

    I have to avoid tartrazine like the plague. It causes me migraine. After returning to the UK from a holiday in north America, I can stop checking the majority of labels. It felt like EVERYTHING in NA has tartrazine in it, even supposedly ‘natural’ lemonade. Surely the fact it hurts people should be enough to remove it from the food chain regardless of the price.



Leave a Comment